Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 02:24:01 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640647
  • Total Topics: 48663
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 141
Total: 144

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Niaspan update  (Read 1630 times)

0 Members and 1 Guest are viewing this topic.

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Niaspan update
« on: July 23, 2006, 11:49:41 AM »
Well, its been a couple of weeks now and, so far, I seem to be tolerating the Niaspan pretty well.

I have had a few episodes of flushing, one so severe it awoke me. Then, I changed my miindset. Whenever I feel a bout of flushing coming on, I visualize myself on a sunny beach. It seems to work. I hasn't troubled my sleep since.

In fact, I don't think its happening any longer - just when I found a way to enjoy it!

I will go in for lab work in about a month to find out whether it is helping and if my liver is handling it OK.

Someone, I think it was RAB but am not sure (its been a few weeks) asked why the doc prescribed it when I was able to lower my overall cholesterol with diet.

The answer is my diet was so austere I was dropping weight. He was not amused with that. He said that, at 5'11", I should weigh more than 150 pounds.

Go figure!

Anyway, so far, so good.

HUGS,

Mark
« Last Edit: July 23, 2006, 11:51:27 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 24,763
Re: Niaspan update
« Reply #1 on: July 23, 2006, 12:45:49 PM »
Good to hear from you, Mark. Glad to know you're on the mend. Damn! This life is not easy.

Big cheers, 
Andy Velez

Offline pozniceguy

  • Member
  • Posts: 1,181
  • Niceguy Dallas
Re: Niaspan update
« Reply #2 on: July 23, 2006, 02:13:37 PM »
Mark ,,
  glad to hear you are tokerating the Niaspan...I have been using it for 2 yrs  .initial reactions were very similiar but quickly disappeared.  Same problem with weight...I have stabilized at  6' 150lbs....pretty skinny actually... but I have not been so fortunate as to keep the cholesterol down....at first good results..but gradually the numbers have climbed up again......Just saw Dr and we are contemplating what to do next...Good diet helped..Niaspan helped for a while ...now ????

I hope you will have better long term results than I seem to be getting

Nick
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline aztecan

  • Member
  • Posts: 5,398
  • 29 years positive, 57 years a pain in the butt
Re: Niaspan update
« Reply #3 on: July 24, 2006, 11:02:07 AM »
Thanks Andy. Yep, never know what's around the bend, but then again, at leasst we're still paddling!  ;D

Hey Nick, I hear ya. I tried the statins. They worked great, but were destroying my liver and causing me considerable amounts of myopathy.

So, they went by the wayside.

I hope you find something that works for you.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.